Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 3, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 16, 2006, 2:08 PM EST for 33 counties in Pennsylvania. It took effect at Feb 17, 2006, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 2:08 PM EST (19:08 UTC)
- In effect from
- Feb 17, 2006, 6:00 AM EST
- Expired
- Feb 17, 2006, 3:43 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 161908 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EST THU FEB 16 2006 PAZ004>006-010-011-017-024-033-170315- /O.UPG.KCTP.HW.A.0001.060217T0900Z-060217T2100Z/ /O.NEW.KCTP.HW.W.0001.060217T0900Z-060217T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 208 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION EARLY FRIDAY MORNING. WINDS MAY REACH 45 MPH AT TIMES...WITH GUSTS AS HIGH AS 60 MPH ALSO POSSIBLE. THE MOST LIKELY TIME FOR THE HIGH WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS THROUGH BETWEEN 5 AM EST AND 9 AM EST...TURNING THE WINDS FROM THE SOUTH TO THE WEST...AND INCREASING THEM SHARPLY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ037-170315- /O.UPG.KCTP.HW.A.0001.060217T0900Z-060217T2100Z/ /O.NEW.KCTP.WI.Y.0003.060217T1100Z-060217T2300Z/ TIOGA- 208 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION FRIDAY MORNING. SUSTAINED WINDS MAY REACH 35 MPH AT TIMES...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE MOST LIKELY TIME FOR THE STRONG WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS BETWEEN 7 AM AND 11 AM EST...SHARPLY TURNING THE WINDS FROM THE SOUTH TO THE WEST...AND INCREASING THEM DRAMATICALLY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-170315- /O.NEW.KCTP.WI.Y.0003.060217T1100Z-060217T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 208 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION FRIDAY MORNING. SUSTAINED WINDS MAY REACH 35 MPH AT TIMES...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE MOST LIKELY TIME FOR THE STRONG WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS BETWEEN 7 AM AND 11 AM EST...SHARPLY TURNING THE WINDS FROM THE SOUTH TO THE WEST...AND INCREASING THEM DRAMATICALLY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DEVOIR/GARTNER
4 follow-up statements
000 WWUS71 KCTP 170252 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 952 PM EST THU FEB 16 2006 PAZ004>006-010-011-017-024-033-171100- /O.CON.KCTP.HW.W.0001.060217T0900Z-060217T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 952 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION EARLY FRIDAY MORNING. WINDS MAY REACH 45 MPH AT TIMES...WITH GUSTS AS HIGH AS 60 MPH ALSO POSSIBLE. THE MOST LIKELY TIME FOR THE HIGH WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS THROUGH BETWEEN 5 AND 7 AM...TURNING THE WINDS FROM THE SOUTH TO THE WEST AND INCREASING THEM SHARPLY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-171100- /O.CON.KCTP.WI.Y.0003.060217T1100Z-060217T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 952 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. A STRONG COLD FRONT WILL BLAST THROUGH THE REGION FRIDAY MORNING. SUSTAINED WINDS MAY REACH 35 MPH AT TIMES...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE MOST LIKELY TIME FOR THE STRONG WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS THROUGH THE CENTRAL MOUNTAINS AROUND 7 AM...THEN THE SUSQUEHANNA VALLEY BETWEEN 8 AND 10 AM...SHARPLY TURNING THE WINDS FROM THE SOUTH TO THE WEST AND INCREASING THEM DRAMATICALLY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
000 WWUS71 KCTP 170928 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 AM EST FRI FEB 17 2006 PAZ004>006-010-011-017-024-033-171730- /O.CON.KCTP.HW.W.0001.000000T0000Z-060217T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 428 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY THIS MORNING. WINDS MAY REACH 45 MPH AT TIMES...WITH GUSTS AS HIGH AS 60 MPH ALSO POSSIBLE. THE MOST LIKELY TIME FOR THE HIGH WINDS WILL BE AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS THROUGH BETWEEN 5 AND 7 AM...TURNING THE WINDS FROM THE SOUTH TO THE WEST AND INCREASING SHARPLY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-171730- /O.CON.KCTP.WI.Y.0003.060217T1100Z-060217T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 428 AM EST FRI FEB 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. SUSTAINED WINDS MAY REACH 35 MPH AT TIMES...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE MOST LIKELY TIME FOR THE STRONG WINDS ARE RIGHT AS THE FRONT PASSES...AND FOR A FEW HOURS IMMEDIATELY AFTER. THE FRONT WILL LIKELY PASS THROUGH THE CENTRAL MOUNTAINS AROUND 7 AM...THEN THE SUSQUEHANNA VALLEY BETWEEN 8 AND 10 AM...TURNING THE WINDS FROM THE SOUTH TO THE WEST AND INCREASING SHARPLY. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ LA CORTE
000 WWUS71 KCTP 171551 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1051 AM EST FRI FEB 17 2006 PAZ004>006-010-011-017-024-033-172100- /O.CAN.KCTP.HW.W.0001.000000T0000Z-060217T2100Z/ /O.EXB.KCTP.WI.Y.0003.000000T0000Z-060217T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1051 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION EARLIER THIS MORNING. SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH...WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH...BEFORE WINDS TAPER OFF BY MID AFTERNOON. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-172300- /O.CON.KCTP.WI.Y.0003.000000T0000Z-060217T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1051 AM EST FRI FEB 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT THAT MOVED THROUGH THE REGION EARLIER THIS MORNING. SUSTAINED WINDS WILL BE BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS 50 MPH AT TIMES...BEFORE WINDS TAPER OFF LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ RXR
000 WWUS71 KCTP 172043 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EST FRI FEB 17 2006 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-172145- /O.CAN.KCTP.WI.Y.0003.000000T0000Z-060217T2300Z/ NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 343 PM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WHILE WINDS WILL CONTINUE TO BE GUSTY THIS EVENING...WIND SPEEDS HAVE DIMINISHED TO 20 TO 30 MPH AND WILL CONTINUE TO DECREASE TO 10 TO 20 MPH OVERNIGHT. $$ PAZ004>006-010-011-017-024-033-172145- /O.CAN.KCTP.WI.Y.0003.000000T0000Z-060217T2100Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 343 PM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WHILE WINDS WILL CONTINUE TO BE GUSTY THIS EVENING...WIND SPEEDS HAVE DIMINISHED TO 20 TO 30 MPH AND WILL CONTINUE TO DECREASE TO 10 TO 20 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:01 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 16, 10:01 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1001 AM EST THU FEB 16 2006 .SHORT TERM /REST OF TODAY/... SHRA CONTINUE TO SURVIVE INTO CENTRAL AND N CENTRAL MTNS THIS MORNING. HAVE BUMPED POPS UP CORRESPONDINGLY FOR THE LATE MORNING AND AFTERNOON HOURS...AS A PLENTIFUL FEED OF MOISTURE SHOULD CONTINUE FROM THE SOUTHWEST WITH PWATS APPROACHING 1.00. TEMPS BEHIND THE INITIAL BAND OF SHOWERS ARE RECOVERING ACROSS NW SECTIONS...BUT WITH ADDITIONAL SCT SHOWER ACTIVITY MOVING ACROSS THE AREA THIS AFTERNOON PROBABLY WILL NOT REACH THE LOWER TO MID 50S AS FORECAST...SO WILL BUMP DOWN TO AROUND 50 FOR THIS AFTERNOON. NO OTHER CHANGES AT THIS TIME. WILL CONTINUE HIGH WIND WATCH FOR LATE TONIGHT AND FRIDAY FOR THE LAURELS AND NORTHWEST MOUNTAINS. ANTICIPATE UPGRADING TO WARNINGS WITH THE AFTERNOON PACKAGE...AND ISSUING WIND ADVISORIES FOR THE REMAINDER OF MY COUNTIES. WILL COLLABORATE THIS WITH SURROUNDING SOUTHERN OFFICES. && .PREV DISCUSSION... /ISSUED 735 AM EST THU FEB 16 2006/ SHORT TERM /REST OF TODAY/... QUICK UPDATE THIS MORNING TO INCREASE POPS TO AREAL LIKELY CAT. FOR SOLID LINE OF MODERATE SHOWERS ENTERING MY NORTHWEST COUNTIES... AND A LITTLE BRIGHT BANDING EVIDENT. KHZY IN NORTHEAST OHIO HAD OVER .20 OF AN INCH OF RAIN BETWEEN 09- 12 UTC. ALTHOUGH THE LINE SHOWS SLIGHT SIGNS OF WEAKENING...EXPECT BETWEEN .10 AND .15 TO BE COMMON ACROSS A GOOD PORTION OF MY NORTHWEST COUNTIES. NO OTHER CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 223 AM EST THU FEB 16 2006/ SHORT TERM /TODAY THROUGH FRIDAY/... BOUNDARY STUCK ALONG THE NY/PA BORDER...AND SHOULD BEGIN TO LIFT TO THE NORTH LATER TODAY. A FEW LIGHT SHRA COULD FLOAT ALONG THIS GUY TODAY...ESP BEFORE NOON...AND CLIP THE NW FEW COUNTIES. BUT...IN GENERAL...JUST A REALLY NICE DAY IS IN STORE FOR THE CWA. MAXES SHOULD GET INTO THE 50S AND MAY GET TO 60 IN A FEW PLACES. TAKE ADVANTAGE OF TODAY IF YOU CAN...IT WILL GET BRUTAL FRIDAY. STRONG LOW PRESSURE WILL PASS TO OUR N/W LATE TONIGHT AND DRAG A COLD FRONT THRU LATE TONIGHT AND EARLY FRIDAY MORNING. AS HAS BEEN ADVERTISED FOR QUITE SOMETIME...IT WILL GET COLDER AND VERY WINDY. WILL POST A HIGH WIND WATCH FOR 4AM TO 4PM FRIDAY FOR THE NRN AND WRN COUNTIES...MAINLY WORRIED ABOUT THE HIGHER ELEVATIONS...WITH ADVISORY WINDS AND GUSTS LIKELY OVER THE REST OF THE REGION. BUT...WILL NOT POST ADVISORY WITH THIS PKG...AS WE HAVE SOME TIME TO MAKE SURE THAT IS THE RIGHT MOVE. FRONT SHOULD GET TO BFD/JST BY 10Z...UNV ABOUT 12Z AND BE GONE BY 15Z. THE MOST LIKELY TIME FOR ANY DAMAGING WINDS TO MIX DOWN WILL BE AT CF PASSAGE OR FOR THE THREE HOURS BEHIND IT AS THE PRESSURE RISES ARE ON THE ORDER OF 8-10MB IN THREE HOURS. BEST WIND CORE SHOULD STAY UP OVER LAKE ERIE AND GO INTO NY STATE...BUT WILL STILL MAKE IT BLUSTERY HERE IN CENTRAL PA. WILL LEAVE THE CHC OF THUNDER IN FOR LATE TONIGHT AS THE COLD FRONT CHARGES INTO THE WEST...BUT MOST OF THE PRECIP WILL BE CONFINED TO A THIN ROIBBON ALONG THE FRONT. THE DRYNESS OF THE DOWNSLOPE IN THE SERN COS WILL MAKE ME KEEP POPS IN CHC RANGE FOR THE SERN COS...BOTH LATE TONIGHT AND EARLY FRI. IT DRIES OUT VERY FAST...WITH ONLY SOME UPSLOPE LOW CLOUDS IN THE WRN HIGH TERRAIN FOR THE REST OF FRIDAY...AND WILL KEEP JUST A SLIGHT CHC POP OF A SNOW SHOWER OR FLUURY IN THE N/W FOR THE AFTN. MOST PLACES WILL SEE SUNSHINE BREAK THRU WHILE THE WINDS ARE BLOWING ON FRIDAY. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... OTHER THAN SOME LAKE EFFECT SNOW ON SATURDAY AS THE COLD AIR CONTINUES TO MOVE IN...THE STORY WILL BE THE COLD. COLD AND DRY AIR SETTLES IN FOR THE LONG HAUL. ARCTIC BOUNDARY LAYS OUT ACROSS THE VIRGINIAS...WITH ONE SYSTEM SLATED TO PASS TO OUR SOUTH (PERHAPS WELL TO OUR S) ON SATURDAY. A COUPLE MORE SYSTEMS COULD THEN ZIP ACROSS ON FAST/FLAT FLOW OVER CONUS AND MAY CLIP US WITH SOME SNOW MON OR TUES OR WED OR...WELL YOU GET THE IDEA. WHILE IT WILL NOT BE THAT MUCH COLDER THAN NORMAL...AS GFS/MREF ENS MEAN 8H TEMPS ARE AT OR BELOW NORMALS FOR LATE FEB/EARLY MAR...THEY RARELY GET MORE THAN 1 STANDARD DEVIATION BELOW NORM OVER THE REGION FROM DAY7 TO DAY15. WHILE THAT STORM TRACK STAYS JUST TO OUR SOUTH. OF COURSE...WITH JUST A LITTLE WIGGLE/BUCKLE OF THE UPPER FLOW PATTERN...IT COULD THROW SOME BIGGER SNOWS THIS WAY. AVIATION... HIGH PRESSURE OFF THE SE COAST AND A DEEP LOW MOVING NE FROM THE PLAINS WILL GIVE US AN INCREASING SW FLOW OF MILD AIR TODAY. MAINLY JUST SOME MID AND HIGH CLDS TODAY. OVERALL...MAINLY VFR CONDITIONS... AS SNOW PACK IS MAINLY GONE...AND DEWPOINTS ARE STILL QUITE LOW. HOWEVER...VISIBILITIES COULD BRIEFLY DROPS THIS AM AT MDT...GIVEN LIGHT WINDS AND SNOWPACK. WINDS WILL BE ON THE INCREASE TODAY...AS LOW MOVES TOWARD UPPER LAKES. CONDITIONS WILL BE MAINLY MVFR AND EVEN SOME IFR BY FRIDAY MORNING...AS FRONT NEARS. SOME LLWS WILL BE POSSIBLE...BUT THINK WINDS WILL MIX FAIRLY GOOD. && .CTP WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FOR PAZ004>006-010-011-017-024-033-037 FROM 4 AM FRIDAY TO 4 PM FRIDAY. && SHORT TERM...DEVOIR
Hazardous weather outlook, Feb 16, 4:07 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EST THU FEB 16 2006 PAZ004>006-010-011-017-024-033-037-170915- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- TIOGA- 407 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BLAST THROUGH THE AREA LATE TONIGHT AND EARLY FRIDAY MORNING. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE WEST WINDS ALONG AND BEHIND THE FRONT COULD BE SUSTAINED AT 35 TO 40 MPH...AND COULD MAKE GUSTS OVER THAN 60 MPH. THIS COULD CREATE DAMAGE AND LEAD TO POWER OUTAGES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEST WINDS WILL BE STRONG FOR MOST OF FRIDAY...BUT SUBSIDE SOMEWHAT FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT AND FRIDAY MORNING. PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-170915- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 407 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BLAST THROUGH THE AREA LATE TONIGHT AND EARLY FRIDAY MORNING. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE WEST WINDS ALONG AND BEHIND THE FRONT COULD BE SUSTAINED AT 25 TO 35 MPH...AND COULD MAKE GUSTS OVER THAN 50 MPH. THIS COULD CREATE MINOR DAMAGE...AND POSSIBLY LEAD TO POWER OUTAGES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEST WINDS WILL BE STRONG FOR MOST OF FRIDAY...BUT SUBSIDE SOMEWHAT FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:30 AM EST | High Wind Watch | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 3 more | 32 hr |
| Feb 16, 2:08 PM EST | High Wind Warning | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 21 hr |
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.